CSN Login
Members Online: 11

You are here

Stomach Cramps and CPT11

PhillieG's picture
PhillieG
Posts: 4888
Joined: May 2005

Hi all,
I've been on Erbitux and CPT11 for 21 weeks now. I was on CPT11 and FUDR for 6 months before that. I had 60% of my liver removed a year ago in September, things are going well except I have some mets in my lungs that are responding very well to the Erbitux and CPT11 mix. the only major problem I have is with the CPT11 which I get every two weeks. I have severe stomach cramps 2 days after my treatment and they last for 3 days or so. They are real bad. Has anyone else had them and how did you deal with them. thanks in advance,
Phil

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

I had to take Senokott after my treatments because CPT 11 plugged me up - which caused cramps (I know, opposite of everyone else).
-Susan.

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Two weeks ago I started CPT-11 + Erbitux, and the CPT-11 made me sicker than I think I've ever been in my life! For several days during the overnight hours, I had diarrhea about every 20 minutes (and that is maybe even an understatement). It was horrible! My doctor took me off of that drug after one treatment. Now, and until January, I am on Erbitux only (then we will add either Avastin or Xeloda). I have a horrible rash from the Erbitux, but feel much better without the CPT-11. I hope that you can find a way to deal with CPT-11 or find a replacement drug that will work as well for you.

Best wishes!

Rodney

optimist
Posts: 51
Joined: Oct 2005

Hi phillieg,
As you know, I'm on Erbitux and CPT 11 for the past 8 weeks. I get extremely constipated and a bit nauseous on the CPT 11 weeks. For the first few days after treatment, I eat mostly salads. Occasionally, I have a stool softener and sometimes prune juice.
When I was on 5FU, I used to get painful stomach cramps. My doc put me on vicodon and it relaxed my muscles and I didn't feel the pain. I hope this helps.

oneagleswings
Posts: 425
Joined: Jan 2005

I believe your onc can prescribe a drug (can't remember the name) that works on chemo induced cramps...my hubby had that when he was on 5FU... Hope you feel better real soon.
Bev
Bev

andreae
Posts: 238
Joined: Sep 2003

Dear Phil,

Oh!!! I feel your pain. My stomach cannot stand chemo. Even Xeloda back in 2003 would cause severe cramping. The pain with the CPT 11 is the worst. My doctor gives me 2 to 4 mg of dilaudid orally and sometimes I'm admitted to control it by IV pain meds. if I'm throwing up and can't keep anything down. It lasts about three days, but boy is it intense. Hang in there!

Livestrong and be well,
Andrea

Subscribe to Comments for "Stomach Cramps and CPT11"